Abstract

It is proved in a rigorous way that the x → ∞ limits of the Mie normalized scattering cross section Qsc(x, m) and normalized extinction cross section Qext(x, m) are equal to 1 + |(m − 1)/(m + 1)|2 and to 2, respectively.

© 1975 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Large-sphere limits of the Mie-scattering functions

Petr Chýlek
J. Opt. Soc. Am. 63(6) 699-706 (1973)

Interference structure of the Mie extinction cross section

Petr Chýlek and Jiyu Zhan
J. Opt. Soc. Am. A 6(12) 1846-1851 (1989)

Mie scattering by spheres in an absorbing medium*

W. C. Mundy, J. A. Roux, and A. M. Smith
J. Opt. Soc. Am. 64(12) 1593-1597 (1974)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (48)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription